Content deleted
By ? - 1/1/2019 02:00
Today marks the 4th week of my period. I got the birth control shot six weeks ago so my boyfriend and I could have sex, but had to wait the first two weeks to allow it to kick in. I was fine during that wait time but once that two week mark ended, I've been bleeding since. No sex for me I guess. FML
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
Comments
Reply
  Red Swingle  |  5

the shot made me bleed every day and I was on it for 2 years. I'm now on the implant, same story. just have sex. It's not gross just put towels under you and wash up after?

By  YallDeservedItJk  |  21

Is this normal? Aren’t you supposed to not have periods on birth control or is that just a few types? Maybe you should talk to your doctor

Reply
  TxKitten79  |  10

It depends on the type. Most women have regular periods on most hormonal birth control types (pill, patch, Nuva Ring, etc...). There is one, I think it's called Yasmine, which states you'll only have 4 periods a year.

Reply
  Suaria  |  36

It depends on the birth control. Pills you get a monthly period when you take the placebo pills. Things like the hormonal IUD are supposed to stop your period altogether. Although I had the Mirena for 8 months and still got a monthly period on it. The copper IUD, you still get periods. So different types of birth control, you may or may not get your period on them.

Reply
  Quasita  |  26

The hormonal IUD is not *supposed* to stop the period, it is just that it CAN stop the period. It's actually only applicable in a less than a majority of cases. Most women with the Mirena continue to have light cycle periods. Personally, I stopped having mine, which was great until I developed other catastrophic side effects including a tubo-ovarian abscess, which I later learned is a life-threatening complication that happens in about 1% of patients so they don't talk about it... but when it happens, it is the WORST.

That Mirena also caused me severe emotional disturbances and constant ovarian cysts and torsion issues.

I no longer have any of my babymaker, including no ovaries, at the age of 36. Menopause is grand. I primarily blame my use of the Mirena for convenient birth control. Talk about being the worst. lol

By  Abi Penswick  |  7

That can happen on your first shot, although you've been misinformed about it taking two weeks to work, it's straight into your body, after 2 hours you're protected
I went on the injection for the second time 6 months ago and I had a 6 weeks period with the first one but after the second I've just had a day or two of bleeding here and there, by three or four you're periods will probably stop all together
In the mean time, little tip, aunt Flow doesn't flow in running water like the shower 😉

Reply
  AmbrosiaFan  |  16

Honey, your period doesn't stop because of water. Please stop believing that old wives tale.

44 years old, periods since age 10, and I know better than to think water stops a period. Its just very diluted you think it stops. It doesn't.

Reply
  Suaria  |  36

I think it depends on the guy. My ex couldn't handle blood so we didn't have sex when I was on my period. My current boyfriend doesn't care. It can also depend on the woman. Some women get very uncomfortable or have bad cramps, and it turns them off from having sex.

Reply

Why does it seem like half of all fmls are ppl like “poor me I don’t get sex >:,(“ this isn’t an fml XD kinda immature you could at least leave the last part out and everything else would have been fine their are people claiming to have genuine diseases, getting robbed, losing there job etc, on this site and what not then there are posts like these

By  Alyssa Anderson  |  13

I’ve definitely been there. I bled for 10 months straight with no stop and my boyfriend and I just went on as usual with a little more cleanup. It’s been over a year now and I’m now on a regular schedule for the first time since I got it.

By  StephRHorton87  |  3

Honestly the hormones in the shot completely fucked me over. I got it to regulate my period and prevent pregnancy, but I’d either spot forever or when I’d finally stop and be able to get laid every time I orgasmed I started my period for like a month. Even if I got myself off I’d start my bleeding, every time. I was on the shot for a year until I realized nothing was going to change and I was going to keep bleeding, plus the shot also messes with your weight. I suggest getting the IUD way better, spotted the first month lightly, it lasts for 6 years, and I haven’t had my period since. Which is the pain reason I got it because my periods were so bad, heavy, and painful, for days I could barely get out of bed. I’ve been in the IUD for 4months and it’s great!

Reply
  jocamo  |  24

I tried Depo for a year period wise it was great one or two days of super light period every three months as the hormones wore off. The mood swings at the same time? I could turn into a crazy bitch at a moment's notice. Screaming and crying for the smallest percieved slight.

Reply
  Quasita  |  26

IUD cost me my fertility completely. I realize that it works for a lot of people but it took about 8 months for mine to be the worst decision I ever made. About a year later, I was in surgery, having 1/3 of my business removed because it was infected and dying, and now I have none of it because I never recovered.

If anyone ever asks me, I tell them that if they have issues with things like the pill, they should not get a hormonal IUD at all. It's just not worth it. I hope your continues to go well for you but if you EVER feel like you're having massive mood problems, like super worsening depression, or you start having recurring cysts, just get it out. It's not worth it, I promise you.